Specific code 2014 ICD-9-CM Diagnosis Code 969.4
Poisoning by benzodiazepine-based tranquilizers
  • Billable Code
  • Short description: Pois-benzodiazepine tran.
  • ICD-9-CM 969.4 will be replaced by an equivalent ICD-10-CM code (or codes) when the United States transitions from ICD-9-CM to ICD-10-CM on October 1, 2015.
  • ICD-9-CM 969.4 is a billable medical code that can be used to specify a diagnosis on a reimbursement claim.
Disease Synonyms
  • Benzodiazepine overdose
  • Poisoning by benzodiazepine
  • Poisoning by benzodiazepine tranquilizer
  • Poisoning by benzodiazepine-based tranquilizer
Applies To
  • Chlordiazepoxide
  • Diazepam
  • Flurazepam
  • Lorazepam
  • Medazepam
  • Nitrazepam
Convert to ICD-10-CM: 969.4 converts approximately to:
  • 2014 ICD-10-CM T42.4X1A Poisoning by benzodiazepines, accidental (unintentional), initial encounter
    Or:
  • 2014 ICD-10-CM T42.4X2A Poisoning by benzodiazepines, intentional self-harm, initial encounter
    Or:
  • 2014 ICD-10-CM T42.4X3A Poisoning by benzodiazepines, assault, initial encounter
    Or:
  • 2014 ICD-10-CM T42.4X4A Poisoning by benzodiazepines, undetermined, initial encounter
ICD-9-CM codes are used in medical billing and coding to describe diseases, injuries, symptoms and conditions. ICD-9-CM 969.4 is one of thousands of ICD-9-CM codes used in healthcare. Although ICD-9-CM and CPT codes are largely numeric, they differ in that CPT codes describe medical procedures and services. Can't find a code? Start at the root of ICD-9-CM, check the 2014 ICD-9-CM Index or use the search engine at the top of this page to lookup any code.